Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 2, 2012, 4:03 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 4:03 PM CST (22:03 UTC)
- Expired
- Jan 3, 2012, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
414 WHUS73 KGRB 022203 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CST MON JAN 2 2012 ...NORTHWEST GALES WILL CONTINUE INTO THE EVENING BEFORE SUBSIDING TONIGHT... .A STRONG LOW PRESSURE SYSTEM IN EASTERN CANADA WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS ACROSS THE REGION TONIGHT. SOME GALE FORCE GUSTS UP TO 40 KTS ARE EXPECTED IN WATERS ADJACENT TO NORTHERN DOOR COUNTY THIS EVENING. WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT AS HIGH PRESSURE MOVES INTO THE AREA. LMZ522-542-543-030615- /O.CAN.KGRB.GL.W.0025.000000T0000Z-120103T0000Z/ /O.NEW.KGRB.SC.Y.0001.120102T2203Z-120103T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 403 PM CST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS TO 30 KTS WITH CONTINUE TODAY. GALE FORCE GUSTS TO AROUND 40 KTS ARE POSSIBLE...ESPECIALLY NEAR DEATHS DOOR. WINDS WILL EASE TO 15 TO 25 KTS THIS EVENING. * WAVES WILL BE AS HIGH AS 5 TO 8 FT THIS AFTERNOON...THEN WILL SUBSIDE TO 2 TO 5 FT TONIGHT. * WINDS...NORTHWEST AT 15 TO 25 KTS THROUGH THE EVENING AND EARLY TONIGHT. OCCASIONAL GUST TO 30 KTS ARE POSSIBLE. * WAVES...EXPECT WAVES OF 3 TO 5 FT ON THE LAKE...AND 2 TO 4 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-030400- /O.EXT.KGRB.GL.W.0025.000000T0000Z-120103T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 403 PM CST MON JAN 2 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * NORTHWEST WINDS TO 30 KTS WITH CONTINUE TODAY. GALE FORCE GUSTS UP TO 40 KTS ARE POSSIBLE. WINDS WILL EASE TO 15 TO 25 KTS LATE THIS EVENING. * WAVES WILL BE AS HIGH AS 4 TO 7 FT THIS AFTERNOON ON THE LAKE...AND 3 TO 5 FT ON THE BAY. WAVES THEN WILL SUBSIDE TO 2 TO 4 FT AFTER MIDNIGHT AS WINDS TAPER OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
258 WHUS73 KGRB 030335 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CST MON JAN 2 2012 ...STRONG NORTHWEST WINDS WILL CONTINUE BEFORE SUBSIDING LAT TONIGHT... .A STRONG LOW PRESSURE SYSTEM IN EASTERN CANADA WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS ACROSS THE REGION EARLY TONIGHT. A FEW GALE FORCE GUSTS UP TO 35 KTS ARE POSSIBLE...MAINLY ALONG DEATHS DOOR. WINDS AND WAVES ARE EXPECTED TO RAPIDLY SUBSIDE AFTER MIDNIGHT AS HIGH PRESSURE MOVES INTO THE AREA. LMZ521-541-031000- /O.CAN.KGRB.GL.W.0025.000000T0000Z-120103T0400Z/ /O.EXA.KGRB.SC.Y.0001.000000T0000Z-120103T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 935 PM CST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 25 KTS ARE EXPECTED EARLY TONIGHT. A FEW GALE FORCE GUSTS TO AROUND 35 KTS ARE POSSIBLE...ESPECIALLY NEAR DEATHS DOOR. WINDS WILL QUICKLY DIMINISH AFTER MIDNIGHT. * WAVES...EXPECT WAVES OF 4 TO 7 FT ON THE LAKE AND 3 TO 5 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-031000- /O.CON.KGRB.SC.Y.0001.000000T0000Z-120103T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 935 PM CST MON JAN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * WINDS...NORTHWEST AT 15 TO 25 KTS THROUGH EARLY TONIGHT. WINDS WILL THEN DIMINISH AFTER MIDNIGHT. * WAVES...EXPECT WAVES OF 3 TO 5 FT ON THE LAKE...AND 2 TO 4 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:21 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 2, 2:21 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 221 PM CST MON JAN 2 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW CYCLONIC FLOW CONTINUING UNABATED OVER THE GREAT LAKES THIS AFTERNOON...WHILE HIGH PRESSURE IS GRADUALLY SHIFTING EAST OVER THE GREAT PLAINS. PLENTY OF LOW LEVEL MOISTURE...STEEP LOW LEVEL LAPSE RATES...AND MOISTURE FLUXES OFF LAKE SUPERIOR ARE CONTRIBUTING TO SCATTERED FLURRIES AND LIGHT SNOW SHOWERS OUTSIDE OF THE LAKE EFFECT SNOW BELT. SPEAKING OF WHICH...1-3SM VISIBILITIES (WITH POCKETS OF LOWER VSBYS) IN SNOW SHOWERS HAVE BEEN PREVAILING WITHIN THE SNOW BELT FOR MUCH OF THE DAY. DRY AIR AS NOTED ON SATELLITE IMAGERY WITH DEWPOINTS SUB-ZERO HAVE BEEN ERODING THE STREAMERS OVER WESTERN LAKE SUPERIOR AND ARE STARTING TO APPROACH THE U.P. SHORELINE. WINDS HAVE BEEN THE BREEZIEST OVER DOOR COUNTY WHERE HAVE SEEN A FEW GUSTS AROUND 39 KTS AT SISTER BAY AND 35 KTS BY ALGOMA. WINTER WEATHER AND WIND HEADLINES ARE THE MAIN FORECAST CONCERN IN THE SHORT TERM. TONIGHT...SURFACE HIGH PRESSURE OVER THE GREAT PLAINS WILL SHIFT EAST TO THE WESTERN GREAT LAKES BY MORNING. AS THE RIDGE AXIS APPROACHES FROM THE WEST...STRONG MID-LEVEL SUBSIDENCE AND LOW LEVEL DRY AIR BROUGHT IN BY NORTH WINDS WILL SHUT DOWN THE LAKE EFFECT PROCESSES OVER WESTERN LAKE SUPERIOR...WHICH WILL CUT OFF THE MOISTURE TRANSPORT FARTHER SOUTH AND EAST. AS A RESULT...WILL SEE CLEARING SKIES THIS EVENING EVEN OVER THE SNOW BELT WHERE LAKE EFFECT STREAMERS WILL BECOME INCREASINGLY CONFINED TO THE U.P. BORDER. WILL LEAVE A SCATTERED MENTION OF SNOW SHOWERS THROUGH MID-EVENING. WILL WAIT UNTIL THE LAST MINUTE TO DECIDE PULL THE WINTER STORM WARNING...AS IT DEPENDS ON VISIBILITIES AND THE DEGREE OF EROSION OF THE LAKE EFFECT BANDS FROM THE DRY AIR. WIND HEADLINES ARE ALSO PROBLEMATIC AS ONLY THE TIP OF THE DOOR HAS BEEN APPROACHING WIND ADVISORY CRITERIA. WINDS SHOULD ONLY GRADUALLY SUBSIDE THIS EVENING...SO ALSO THINK MAY BE ABLE TO PULL THE ADVISORY HEADLINE AT PRESS ISSUANCE. ANOTHER LAST MINUTE DECISION ON THAT ONE. WINDS WILL BE DECOUPLING OVER CENTRAL AND NORTHERN WISCONSIN AFTER MIDNIGHT. WITH THE FRESH SNOW PACK...TEMPS SHOULD PLUMMET LATE TO SOME OF THE COLDEST READINGS OF THE SEASON. BUT BECAUSE WINDS WILL BE DECOUPLING...WIND CHILL READINGS WILL ONLY FALL TO 20 BELOW...WHICH FALLS JUST SHORT OF HEADLINES. TUESDAY...SURFACE HIGH PRESSURE WILL MOVE EAST OF THE AREA BY MIDDAY IN RESPONSE TO SHORTWAVE ENERGY TRACKING OVER THE NORTHERN PLAINS AND NORTHERN MISSISSIPPI VALLEY. WILL SEE MID AND HIGH CLOUDS MOVE OVERHEAD DOWNSTREAM OF THE SHORTWAVE...BUT LOW LEVELS ARE WAY TO DRY FOR PRECIP. AFTER A COLD START TO THE DAY...HIGH TEMPS WILL REBOUND TO THE MID TEENS TO LOW 20S. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. NEXT SYSTEM TO AFFECT THE FORECAST AREA TOWARD TUESDAY NIGHT MAKING LANDFALL ON THE NORTHWEST US COAST TODAY. TREND OF THE LAST FEW MODEL RUNS WITH THIS SYSTEM HAVE BEEN DRY DUE TO LIMITED MOISTURE WHILE WORKING OVER THE ROCKIES...AND MOVING AT GOOD CLIP IN THE FAST NORTHWEST FLOW. THIS FAIRLY DEEP SHARP WAVE TROUGH WITH SURFACE TROUGH REFLECTION HAS A NICE PERIOD OF WAA TUESDAY NIGHT...BUT AVAILABLE LIFT AND MOISTURE WILL MAINLY SERVE TO SATURATE THE AIR MASS...AND THE BEST SNOW GROWTH REGION PASSES QUICKLY OVER. DUE TO CONSISTENT MODEL TO MODEL GUIDANCE OF NO MEASUREABLE QPF...WILL LOWER POPS BUT KEEP A NON MEASURABLE PCPN MENTION GOING. FOR THE REMAINDER OF THE WORK WEEK...THE WESTERN STATES UPPER RIDGE FLATTENS WHILE A SYSTEM PASSES OVER SOUTHERN CANADA. A PERIOD OF WAA WILL RAISE TEMPS ABOVE NORMAL LEVELS THIS WEEK UNTIL A COLD FRONT DROPS OVER LATE IN THE WEEK FOR A RETURN TO MORE NORMAL TEMPERATURES. NORTHWEST FLOW PROVIDES A MINOR LES SNOW CHANCE FOR THE FAR NORTH CENTRAL WISCONSIN FRIDAY NIGHT INTO SATURDAY. ANOTHER NORTHERN STREAM SHORT WAVE TROUGH WITH FRONTAL SYSTEM BRUSHES THE NORTHERN GREAT LAKES REGION TOWARD MONDAY...OTHERWISE THE MEDIUM RANGE MODELS INDICATE NO SIGNIFICANT SYSTEMS TO AFFECT THE AREA THROUGH EARLY NEXT WEEK. && .AVIATION...ONGOING LAKE EFFECT SNOW SHOWERS WILL BE DIMINISHING THIS AFTERNOON...WHICH WILL RESULT IN IMPROVING CONDITIONS AT RHI. STILL WILL HAVE A COUPLE HOURS OF POSSIBLE MVFR CIGS/VSBYS IN SNOW SHOWERS THOUGH. OTHERWISE...THE REST OF THE TAF SITES WILL DEAL WITH SCT/BKN LOW END VFR CIGS WITH A FEW FLURRIES FOR THE REST OF THE AFTERNOON. DRY AIR FROM CANADA WILL WORK ACROSS THE REGION LATE THIS AFTERNOON THROUGH THE EVENING...THAT WILL LEAD TO CLEARING CONDITIONS AND DIMINISHING WIND SPEEDS. WILL HAVE INCREASING MID AND HIGH CLOUDS TOMORROW MORNING...BUT VFR CONDITIONS WILL PREVAIL FROM EARLY THIS EVENING ONWARD. MPC && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/TDH
Hazardous weather outlook, Jan 2, 2:58 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CST MON JAN 2 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 258 PM CST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS WILL CREATE BLOWING AND DRIFTING OF SNOW OVER THE SNOW BELT OF NORTH-CENTRAL WISCONSIN AND MAY CREATE HAZARDOUS CONDITIONS ON AREA ROADWAYS THROUGH THIS EVENING. NORTHWEST WINDS WILL GUST UP TO 40 MPH ACROSS DOOR COUNTY THROUGH THIS EVENING. ISOLATED GUSTS MAY APPROACH 45 MPH OVER THE NORTHERN TIP OF THE COUNTY. WIND CHILL READINGS WILL APPROACH 20 BELOW ZERO OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL TOTALS AND MEASURED PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-032100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 258 PM CST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTHWEST GALES AND HIGH WAVES WILL CONTINUE THROUGH LATE THIS EVENING OVER THE WATERS ADJACENT TO THE DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/TDH
In the hours before
Special weather statement, Jan 2, 2:29 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 229 PM CST MON JAN 2 2012 WIZ005-010>012-018-019-022230- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 229 PM CST MON JAN 2 2012 ...AREAS OF BLOWING SNOW TO LINGER THIS AFTERNOON OVER NORTH CENTRAL WISCONSIN... SNOW SHOWERS ARE EXPECTED TO GRADUALLY DIMINISH OVER NORTH CENTRAL WISCONSIN THIS AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. HOWEVER BLUSTERY NORTHWEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW IN OPEN RURAL AREAS ACROSS NORTH CENTRAL WISCONSIN FOR THE REMAINDER OF THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING HOURS. MOTORISTS SHOULD CONTINUE TO BE AWARE OF SLIPPERY DRIVING CONDITIONS THROUGH THIS EVENING ALONG WITH BRIEFLY REDUCED VISIBILITIES DUE TO THE BLOWING SNOW. MPC/TH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:00 PM CST | Winter Weather Advisory | GRB | Florence, Forest, Oneida | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.